Opiate withdrawal symptoms can be terrible, Awful in fact. Withdrawal symptoms from Opiates, (also known as Narcotics or Pain Pills), can consist of an elevated heart rate; sweating with hot and cold flashes; restlessness and anxiety; bone and joint pain/achiness; runny nose and eyes; nausea, vomiting and diarrhea; feeling shaky all over with goosebumps on the skin, like Turkey skin, hence the term: “Cold Turkey.”
For most individuals, the withdrawal symptoms from Opiates are severe enough, and the person becomes so uncomfortable, that he or she resumes their Opiate use to alleviate the symptoms. That starts the whole cycle up again.
In the past, withdrawal treatment usually meant being admitted to a hospital for three to five days, where medications were given to decrease the withdrawal symptoms. Those treatments, while effective, do not completely stop the withdrawal process. Rather, the drugs administered in the past reduced the uncomfortable symptoms as much as safely possible, but did not eliminate them all together.
The current method to treat withdrawal symptoms from Opiates is much different than as described above. The State-of-the-Art treatment now, is called Medication Assisted Treatment or MAT. The MAT technique consists of using the medication Buprenorphine to ease Opiate withdrawal and detoxification.
Using Buprenorphine (aka Suboxone), the person only needs to be in withdrawal once, when the first dose of Buprenorphine is given. After that, the withdrawal symptoms go away. Then, then Buprenorphine can be slowly tapered off over time. In that regard, it is always best to seek help from a Board Certified Addictionologist for this process.
If you or someone you know has a problem with drugs or alcohol, call: The Drug and Alcohol Detox Clinic of South Mississippi @ 601-261-9101, or on the web @ www.TheDrugandAlcoholDetoxClinic.com. You can pay a visit to Facebook page for more information. There’s Still Hope!
Be the first to like.